Alert archive / Georgia / Special Weather Statements in 2013

Special Weather Statement, NWS Atlanta, GA

June 10, 2013Dade County, Walker County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 10, 2013, 5:25 AM EDT for Dade County, Walker County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2013, 5:25 AM EDT (09:25 UTC)
Expired
Jun 10, 2013, 6:00 AM EDT
In force
35 min
Issued by
NWS Atlanta, GA

Counties Dade County, GA, Walker County, GA

The radar

The Northeast Alabama radar (KHTX), 70 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2013-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2013-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
267 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

361 
WWUS82 KFFC 100925
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 AM EDT MON JUN 10 2013

GAZ001>003-101000-
525 AM EDT MON JUN 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WALKER...CATOOSA
AND DADE COUNTIES UNTIL 600 AM EDT...

AT 520 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM COLE CITY TO 28 MILES SOUTHWEST OF RISING
FAWN...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WALKER...
CATOOSA AND DADE COUNTIES THROUGH 600 AM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE COLE CITY...STEPHENSVILLE...CEDAR
GROVE...CENTER POST...RISING FAWN...HOOKER...MORGANVILLE...NEW
ENGLAND...TRENTON...BLUE SPRING...BEAUMONT...BOYNTON...INDIAN
SPRINGS...GRAYSVILLE AND FORT OGLETHORPE.

&&

LAT...LON 3499 8514 3474 8516 3473 8517 3471 8516
      3459 8517 3459 8553 3478 8558 3498 8561
      3499 8560
TIME...MOT...LOC 0925Z 232DEG 41KT 3505 8558 3487 8566
          3460 8591

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 10, 4:15 AM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 10, 4:15 AM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 AM EDT MON JUN 10 2013

.SHORT TERM /TODAY THROUGH TUESDAY/...
STILL HAVE SOME ISENTROPIC LIFT CAUSING SHOWERS ACROSS MAINLY EAST
CENTRAL GEORGIA. ALTHOUGH ADDITIONAL DEVELOPMENT OF SHOWERS AND
ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS MORNING...THE MAIN
FOCUS IS TOWARDS THE LINE OF CONVECTION OVER ALABAMA. THIS LINE IS
AHEAD OF THE UPPER LEVEL TROUGH AXIS AND BOTH THE GFS AND ECMWF ARE
CONSISTENT IN SHOWING THE VORT MAX WEAKENING AS IT MOVES ACROSS
NORTH GEORGIA TODAY. TIMING TOOL CURRENTLY SHOWS THE LINE MOVING
INTO NORTHWEST GEORGIA AROUND 9Z AND INTO THE ATL METRO AREA BY MID
MORNING. WITH AROUND 500-1000 J/KG OF MUCAPE AND 30KTS OF LOW LEVEL
SHEAR ACROSS NORTH GEORGIA THIS MORNING...WILL HAVE TO CONTINUE TO
MONITOR THE LINE CLOSELY FOR ROTATION AND GUSTY WINDS. AS WE MOVE
INTO THE MID MORNING THOUGH...THE SHEAR VALUES DECREASE AS THE
INSTABILITY INCREASES WITH DAYTIME HEATING. MAIN THREAT FOR THE
REMAINDER OF THE DAY APPEARS TO BE WIND. SEE THE HYDRO SECTION FOR
THOUGHTS ON RAINFALL FOR TODAY.

MODELS ARE SIMILAR WITH SHOWING A DRY SLOT ACROSS NORTH GEORGIA THIS
AFTERNOON SO SHOULD SEE PRECIP DECREASE INTO THE AFTERNOON AS THE
LINE OF CONVECTION SHIFTS INTO CENTRAL GEORGIA. UPPER LEVEL TROUGH
SWINGS THROUGH NORTH GEORGIA LATE THIS AFTERNOON INTO THIS EVENING
SO COULD SEE AN INCREASE IN ACTIVITY ACROSS THE NORTH DURING THIS
TIME PERIOD. BASED ON ALL OF THIS...HAVE SHOWN BEST POPS ASSOCIATED
WITH THE LINE MOVING THROUGH TODAY FROM NORTHWEST IN THE MORNING TO
THE SOUTHEAST IN THE AFTERNOON AND EVENING WITH A LULL FOR A FEW
HOURS ACROSS NORTH GEORGIA DURING THE MID AFTERNOON BEFORE ANOTHER
SHOT OF CONVECTION ASSOCIATED WITH THE UPPER LEVEL TROUGH. BETTER
CHANCES WITH THE LATER WILL BE DURING THE FIRST HALF OF THE NIGHT
AND OVERALL ACTIVITY SHOULD CONTINUE TO DECREASE DURING THE SECOND
HALF OF THE NIGHT AS THE TROUGH SHIFTS EAST OF THE CWA.

UPPER RIDGE ACROSS THE SOUTHWEST AND CENTRAL CONUS BUILDS INTO THE
CWA ON TUESDAY BRINGING NW TO N FLOW TO THE AREA. WITH THE LOSS OF
THE UPPER LEVEL SUPPORT AND BETTER MOISTURE...ACTIVITY WILL
DECREASE FOR TUESDAY AND HAVE ONLY KEPT IN A SLIGHT CHANCE TO LOW
END CHANCE POPS MAINLY FOR CENTRAL GEORGIA.

11

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
SHORT WAVE FORECAST TO SKIRT FAR N GA LATE TUESDAY NIGHT HAS SOME
POTENTIAL FOR A DIURNAL FLAIR UP OF SHOWERS AND STORMS WEDNESDAY
WITH SIGNIFICANT INSTABILITY FORECAST. HOWEVER MOS POPS FAIRLY LOW
BUT SLIGHTLY HIGHER FROM THE NAM MOS. HAVE KEPT LOW POPS FOR FAR N
AND PORTIONS OF CENTRAL GA BUT THIS WILL NEED TO RE-EVALUATED FOR
GREATER PRECIP POTENTIAL.

MODELS CONSISTENT WITH A COLD FRONT AND UPPER TROUGH MOVING TO THE
AREA THURSDAY. BEST CHANCES FOR SHOWERS AND STORMS APPEAR TO BE OVER
N AND THE FAR SOUTHERN PORTION OF CENTRAL GA WHERE THE BEST
INSTABILITY IS FORECAST. POTENTIAL FOR STRONG TO SEVERE STORMS AS
MLCAPES INCREASE TO THE 1500-2500 RANGE. BEST SHOWER AND STORM
POTENTIAL OVER CENTRAL GA ON FRIDAY WHERE WHATS LEFT OF THE FRONT IS
LIKELY TO BE WITH 20-40 PERCENT POPS. CHANCES FOR SIGNIFICANT
CONVECTION ON SATURDAY LOOKS TOO LOW TO INCLUDE AT THIS TIME AS THE
UPPER RIDGE BUILDS OVER THE LOWER MS VALLEY WITH MUCH LOWER
INSTABILITY AND NO SIGNIFICANT BOUNDARY ACROSS THE AREA. ONLY SMALL
CHANCES FOR SHOWERS AND STORMS ON SUNDAY OVER N AND PORTIONS OF
CENTRAL GA AS A PORTION OF THE UPPER RIDGE MOVES OVER BUT WITH SOME
ADDED MOISTURE AND POTENTIAL FOR A SHORT WAVE TO AFFECT THE AREA.
EUROPEAN MUCH WETTER ACROSS N GA ON MONDAY THAN THE GFS WITH THE
UPPER RIDGE WEAKER ON THE EUROPEAN.

TEMPERATURES GENERALLY ABOVE NORMAL THROUGH THURSDAY AND THEN CLOSER
TO NORMAL FOR THE WEEKEND.

BDL

&&

.HYDROLOGY...
BETTER RAINFALL AMOUNTS OVER THE PAST 24 HOURS HAVE BEEN OVER
EASTERN GEORGIA WITH GENERALLY 2 INCHES OF RAINFALL AND ISOLATED
AREAS OF AROUND 4 INCHES. FORECAST RAINFALL TOTALS ARENT OVERLY
IMPRESSIVE WITH AROUND A HALF INCH TO AN INCH EXPECTED TODAY.
ALTHOUGH IT SEEMS BORDERLINE AT THIS POINT...HAVE DECIDED TO
CONTINUE THE FLASH FLOOD WATCH INTO THE EARLY AFTERNOON GIVEN AREA
OF RAIN OVER ALABAMA EXPECTED TO MOVE INTO THE CWA AND THE
POSSIBILITY OF HIGHER RAINFALL AMOUNTS OVER LOCALIZED AREAS.

11

&&

.AVIATION...
06Z UPDATE...
SHOWERS CONTINUE TO SPREAD ACROSS THE TAF SITES AND WILL SEE
INTERMITTENT SHOWERS THROUGH MUCH OF THE MORNING. LINE OF STRONGER
STORMS WILL MOVE THROUGH THE TAF SITES DURING THE MID MORNING TO
EARLY AFTERNOON HOURS. NOT MUCH TS CURRENTLY IN THE LINE BUT
CHANCES SHOULD INCREASE FOR THE LATE MORNING TO EARLY AFTERNOON
TIME FRAME. ADVERTISING TS WITH A PROB30 FOR NOW...BUT THIS WILL
LIKELY BECOME A TEMPO GROUP WITH FUTURE UPDATES. COULD SEE VSBYS
COME DOWN BELOW 5SM FOR A BRIEF PERIOD OF TIME WITH THE TS.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM CONFIDENCE ON ALL ELEMENTS.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          82  67  90  70 /  80  30  20  10
ATLANTA         81  69  88  74 /  90  20  10  10
BLAIRSVILLE     77  63  85  65 /  90  50  20  20
CARTERSVILLE    83  68  89  71 /  80  30  10  10
COLUMBUS        85  71  92  74 /  80  20  20  10
GAINESVILLE     79  67  87  71 /  90  40  20  10
MACON           85  68  91  72 /  80  50  20  10
ROME            84  68  90  71 /  90  40  10  10
PEACHTREE CITY  82  66  89  70 /  90  20  10  10
VIDALIA         87  72  91  73 /  60  60  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
ZONES: BANKS...BARROW...BARTOW...CATOOSA...CHATTOOGA...
CHEROKEE...CLARKE...COBB...DADE...DAWSON...DEKALB...FANNIN...
FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...JACKSON...
LUMPKIN...MADISON...MURRAY...NORTH FULTON...OCONEE...
OGLETHORPE...PICKENS...TOWNS...UNION...WALKER...WALTON...WHITE...
WHITFIELD...WILKES.

&&

SHORT TERM...11
LONG TERM....BDL
AVIATION...11
Hazardous weather outlook, Jun 9, 11:15 PM EDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1115 PM EDT SUN JUN 9 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1115 PM EDT SUN JUN 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...REST OF TONIGHT...

...SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE OVERNIGHT...
...FLASH FLOODING POSSIBLE ACROSS PARTS OF NORTH GEORGIA...

DISCUSSION...
WEAK UPPER LEVEL DISTURBANCES WILL CONTINUE TO INTERACT WITH DEEP
MOISTURE SPREADING NORTH FROM THE GULF OF MEXICO TO PRODUCE
SCATTERED SHOWER AND THUNDERSTORMS OVERNIGHT. A FEW STORMS COULD
BECOME STRONG... PRODUCING GUSTY WINDS... SMALL HAIL AND OCCASIONAL
CLOUD TO GROUND LIGHTNING.

ADDITIONALLY... THE ABUNDANT MOISTURE AND POTENTIAL FOR TRAINING
STORMS OVER THE SAME AREA WILL BRING A THREAT OF LOCALLY HEAVY RAIN
AND FLASH FLOODING TO PARTS OF NORTH GEORGIA OVERNIGHT. A FLASH
FLOOD WATCH HAS BEEN POSTED FOR PARTS OF NORTH GEORGIA FOR TONIGHT
AND MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ON MONDAY AHEAD OF
AN APPROACHING UPPER DISTURBANCE AND FRONTAL BOUNDARY. A FEW STORMS
COULD BE STRONG ON MONDAY. THURSDAY IS ALSO LOOKING LIKE AN ACTIVE
DAY WITH RESPECT TO THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 10, 12:10 AM EDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1210 AM EDT MON JUN 10 2013

GAZ039-051-062-100515-
1210 AM EDT MON JUN 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR MINOR FLOODING IN
WILKES...WARREN AND TALIAFERRO COUNTIES UNTIL 115 AM EDT...

AT 1201 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT HEAVY RAIN HAD FALLEN OVER WILKES...WARREN AND TALIAFERRO
COUNTIES.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WILKES...WARREN AND TALIAFERRO COUNTIES...INCLUDING AREAS AROUND
MAYFIELD...CAMAK...WARRENTON...REESE...LUNDBERG...FICKLIN...BARNETT..
CADLEY AND NORWOOD. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG
THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3360 8264 3334 8251 3326 8273 3332 8280
      3343 8282 3344 8294 3348 8299 3359 8301
      3367 8295 3370 8300 3373 8295 3378 8299
      3394 8285 3395 8279 3398 8278 3399 8264
      3388 8260 3387 8256 3380 8258 3366 8249
TIME...MOT...LOC 0407Z 180DEG 0KT 3345 8269
Special weather statement, Jun 10, 5:25 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 AM EDT MON JUN 10 2013

GAZ001>003-101000-
525 AM EDT MON JUN 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WALKER...CATOOSA
AND DADE COUNTIES UNTIL 600 AM EDT...

AT 520 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM COLE CITY TO 28 MILES SOUTHWEST OF RISING
FAWN...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WALKER...
CATOOSA AND DADE COUNTIES THROUGH 600 AM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE COLE CITY...STEPHENSVILLE...CEDAR
GROVE...CENTER POST...RISING FAWN...HOOKER...MORGANVILLE...NEW
ENGLAND...TRENTON...BLUE SPRING...BEAUMONT...BOYNTON...INDIAN
SPRINGS...GRAYSVILLE AND FORT OGLETHORPE.

&&

LAT...LON 3499 8514 3474 8516 3473 8517 3471 8516
      3459 8517 3459 8553 3478 8558 3498 8561
      3499 8560
TIME...MOT...LOC 0925Z 232DEG 41KT 3505 8558 3487 8566
          3460 8591

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:21 PM EDTSpecial Weather StatementFFCBanks, Barrow, Clarke, Hall, Jackson, Madison and 1 more54 min
Jun 9, 9:18 PM EDTSpecial Weather StatementFFCButts27 min
Jun 9, 9:55 PM EDTSpecial Weather StatementFFCJasper35 min
Jun 10, 12:10 AM EDTSpecial Weather StatementFFCTaliaferro, Warren, Wilkes65 min
Jun 10, 7:10 AM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker35 min
Jun 10, 7:45 AM EDTSpecial Weather StatementFFCCatoosa, Walker, Whitfield30 min
Jun 10, 1:06 PM EDTSpecial Weather StatementFFCWashington24 min
Jun 10, 4:57 PM EDTSpecial Weather StatementFFCTreutlen33 min
Jun 10, 5:29 PM EDTSpecial Weather StatementFFCEmanuel31 min

Nearby

Special Weather Statements in Georgia, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.